Alert archive / California / Wind Advisories in 2007
Wind Advisory 19, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 19, 2007, 7:34 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 7:34 PM PST (03:34 UTC)
- Expired
- Dec 20, 2007, 4:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 200334 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 734 PM PST WED DEC 19 2007 ...GUSTY WINDS TONIGHT... .WINDS ARE INCREASING THIS EVENING AS A COLD FRONT APPROACHES THE AREA. THEY ARE EXPECTED TO BE STRONGEST JUST AHEAD OF THE FRONT...WHICH WILL ARRIVE AROUND MIDNIGHT OR SO. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 45 MPH...THIS EVENING AND TONIGHT. THE WINDS WILL BE ACCOMPANIED BY PERIODS OF RAIN...MAKING FOR DIFFICULT TRAVEL CONDITIONS TONIGHT. WINDS WILL DECREASE AFTER 2 AM AS THE COLD FRONT PASSES SOUTH AND EAST OF THE AREA. CAZ015-016-201000- /O.NEW.KSTO.WI.Y.0019.071220T0334Z-071220T1000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 734 PM PST WED DEC 19 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED INTO THE EARLY MORNING HOURS. WINDS WILL BE ACCOMPANIED BY PERIODS OF RAIN...MAKING FOR DIFFICULT TRAVEL CONDITIONS TONIGHT. WINDS WILL DECREASE AFTER 2 AM AS THE COLD FRONT MOVES EAST AND SOUTH OF THE AREA. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SG
2 follow-up statements
000 WWUS76 KSTO 201003 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 203 AM PST THU DEC 20 2007 ...GUSTY WINDS THIS MORNING... .GUSTY WINDS CONTINUE IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THIS MORNING AS A COLD FRONT MOVES INTO NORTHWEST CALIFORNIA. WINDS ARE AT THE STRONGEST THEY ARE EXPECTED TO BE THIS MORNING IN THIS AREA TIME AND SHOULD DIMINISH SLOWLY LATER THIS MORNING AS THE FRONT DROPS TO THE SOUTHEAST. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS AS HIGH AS 40 MPH. THE WINDS WILL BE ACCOMPANIED BY PERIODS OF RAIN...MAKING FOR DIFFICULT TRAVEL CONDITIONS THIS MORNING. WINDS WILL DECREASE AFTER 4 AM AS THE COLD FRONT PASSES SOUTH AND EAST OF THE AREA. CAZ015-016-201200- /O.EXT.KSTO.WI.Y.0019.000000T0000Z-071220T1200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 203 AM PST THU DEC 20 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING FOR THE NORTHERN SACRAMENTO VALLEY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 MPH... ARE EXPECTED INTO THE EARLY MORNING HOURS. WINDS WILL BE ACCOMPANIED BY PERIODS OF RAIN...MAKING FOR DIFFICULT TRAVEL CONDITIONS THIS MORNING. WINDS WILL DECREASE AFTER 4 AM AS THE COLD FRONT MOVES EAST AND SOUTH OF THE AREA. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 201157 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 357 AM PST THU DEC 20 2007 CAZ015-016-201300- /O.EXP.KSTO.WI.Y.0019.000000T0000Z-071220T1200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 357 AM PST THU DEC 20 2007 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WILL EXPIRE AT 4 AM PST THIS MORNING. THE PACIFIC FRONTAL SYSTEM WHICH BROUGHT GUSTY WINDS TO NORTHERN SACRAMENTO VALLEY EARLIER THIS MORNING HAS MOVED INTO THE CENTRAL VALLEY AND WINDS ARE DECREASING. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 3:45 PM PST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 19, 3:45 PM PST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 345 PM PST WED DEC 19 2007 .DISCUSSION... WATER VAPOR SHOWS UPPER AXIS OF APPROACHING PACIFIC SYSTEM NOW AT 135 W. RADAR RETURNS CONTINUE TO SHOW OVERRUNNING PRECIPITATION STREAMING INTO NORTHWESTERN CALIFORNIA. FRONTAL BOUNDARY IS BEGINNING TO MOVE ONSHORE AROUND EUREKA. LIGHT RAIN IS FALLING IN THE NORTHERN SACRAMENTO VALLEY. LIGHT SNOW HAS BEEN FALLING FOR THE PAST 5 HOURS AT KMHS (MT SHASTA)...WHICH IS AT ABOUT 3600 FEET...SO EXPECT SIMILAR CURRENT SNOW LEVELS AT AROUND 3500-4000 OVER SHASTA COUNTY...AROUND 5000 FEET IN THE NORTHERN SIERRA. SHORTWAVE WITH 125KT JET WILL MOVE ACROSS NORTHERN CALIFORNIA THURSDAY MORNING. GOOD DYNAMICS WITH MOISTURE TAP FROM 1.00-1.25 INCH PW PLUME WILL BRING SIGNIFICANT PRECIPITATION TO THE ENTIRE FORECAST AREA. QPF AMOUNTS EXCEEDING 2 INCHES ARE EXPECTED IN PORTIONS OF SHASTA COUNTY...THE NORTHERN SIERRA AND THE SOUTHERN CASCADES. THIS WILL BRING SNOWFALL AMOUNTS UP TO 2 FEET OVER HIGHER ELEVATIONS...POSSIBLY MORE OVER HIGHERST PEAKS. ABOUT 0.5 INCHES QPF EXPECTED FOR MUCH OF THE NORTHERN CENTRAL VALLEY. THE STRONG COLD FRONT WILL SHIFT TO THE SOUTH AND EAST THROUGH THE AREA OVERNIGHT. WINTER STORM WARNINGS CONTINUE THROUGH TONIGHT...WITH HEAVIEST SNOW FALLING IN THE EARLY MORNING HOURS. WIND GUSTS AROUND 55 MPH ARE POSSIBLE OVER RIDGES AFTER MIDNIGHT. COLD FRONT WILL LEAVE THE CWA BY AROUND 18Z...WITH HEAVIER PRECIPITATION ENDING AS DRY NORTHWESTERLY FLOW DEVELOPS IN THE AFTERNOON. UNSTABLE ATMOSPHERE WILL CONTINUE TO PRODUCE A CHANCE OF AFTERNOON RAIN SHOWERS IN THE VALLEY. SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS AND MAY EXTEND INTO THE FOOTHILLS...AS SNOW LEVELS DROP TO AROUND 2500 FEET IN STRONG COLD ADVECTION. NO SIGNIFICANT SNOW ACCUMULATIONS EXPECTED IN THE FOOTHILLS AS THE HEAVIER PRECIPITATION WILL BE ENDING AS THE COLDEST AIR MOVES IN. SNOW SHOWERS WILL LINGER OVER THE NORTHERN SIERRA BEFORE DIMINISHING THURSDAY EVENING. DRIER AND COLDER WEATHER WILL MOVE IN FOR FRIDAY CLEARING SKIES. OVERNIGHT LOWS WILL BE AROUND FREEZING IN SOME VALLEY LOCATIONS...IN THE TEENS IN THE HIGHER MOUNTAINS. .EXTENDED DISCUSSION... FAIR AMOUNT OF UNCERTAINTY IN THE EXTENDED RANGE WITH MEDIUM RANGE MODELS SHOWING A PLETHORA OF POSSIBILITIES. MEAN FLOW LOOKS SIMILAR ENOUGH BETWEEN THE OPERATIONAL RUN OF THE GFS...ECMWF...AND GEM. HOWEVER...THE ECMWF AND GEM SHOW MORE A SLIGHTLY MORE AMPLIFIED PATTERN WHICH WOULD MAKE FOR A WETTER WEEK OVER INTERIOR NORCAL. THE GFS IS WEAKER WITH EACH OF IT/S MODELED SHORT WAVES AND THEREFORE PRODUCES LESS PRECIP FOR OUR AREA. EVEN MORE UNCERTAINTY ARISES AFTER INTERROGATING THE GFS ENSEMBLES WHICH SHOW A RATHER LARGE SPREAD AS WE PROGRESS TOWARD CHRISTMAS DAY. THIS FAR OUT...IT/S A VERY CHALLENGING CALL REGARDING WHICH SCENARIO MAKES MORE SENSE. THEREFORE...WOUND UP STICKING FAIRLY CLOSE TO CLIMATOLOGY REGARDING BOTH PRECIP CHANCES AND TEMPERATURES THROUGH THE EXTENDED. JUSKIE WINTER BEGINS AT 10:08 PM FRIDAY DECEMBER 21ST. && .AVIATION... WIDESPREAD MVFR WITH LOCAL IFR CIGS AND VSBYS IN RA AND SN ABV 040 OVER NORTHERN ROUTES ASSOCIATED WITH LATEST PACIFIC STORM. MVFR/IFR CONDITIONS WILL CONTINUE TO SPREAD SOUTH REACHING SOUTHERN ROUTES BY 04Z. EXPECT IFR/LIFR CONDITIONS OVER MOUNTAIN ROUTES WITH TERRAIN OBSCURED IN PERIODS OF +RA WITH +SN ABV 040. STRONG WINDS WILL ACCOMPANY THE PRECIPITATION...ESPECIALLY OVER HIGHER TERRAIN AND THROUGH PASSES WHERE GUSTS OF 50KTS WILL BE POSSIBLE OVERNIGHT. && .STO WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR THE MOUNTAINS OF WESTERN SHASTA COUNTY SOUTHWARD TO NORTHERN LAKE COUNTY FOR CONTINUES THROUGH 10 AM THURSDAY. ...WINTER STORM WARNING FOR THE BURNEY BASIN AND EASTERN SHASTA COUNTY UNTIL 10 AM. ...WINTER STORM WARNING FOR THE SIERRA CASCADE RANGE FROM 4 PM THIS AFTERNOON THROUGH 4 PM THURSDAY AFTERNOON. &&
Hazardous weather outlook, Dec 19, 7:00 AM PST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST WED DEC 19 2007 CAZ013>019-063-064-066>069-201500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST WED DEC 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A PACIFIC STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA THIS AFTERNOON WILL BRING GUSTY WINDS AND MOUNTAIN SNOW TO NORTHERN CALIFORNIA THIS AFTERNOON AND TONIGHT. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THE PACIFIC FRONTAL SYSTEM WILL MOVING INTO THE SIERRA NEVADA THURSDAY MORNING. SNOW LEVELS WILL DROP SIGNIFICANTLY AND POSSIBLY BELOW 2000 FEET OVER THE NORTHERN MOUNTAINS. SNOWFALL SHOULD CONTINUE THROUGH MOST OF THE DAY THURSDAY OVER THE SIERRA CASCADE RANGE. AFTER THIS SYSTEM MOVES EAST OF THE REGION NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE EXTENDED PERIOD. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Dec 19, 6:15 PM PST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 615 PM PST WED DEC 19 2007 CAZ066-067-200415- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 615 PM PST WED DEC 19 2007 ...LOW SNOW LEVELS POSSIBLE BY THURSDAY MORNING... ANOTHER PACIFIC STORM WILL BRING PERIODS OF RAIN TO THE FOOTHILLS OF THE SIERRA OVERNIGHT. THE RAIN MAY BE HEAVY AT TIMES...WITH THE POTENTIAL FOR ONE TO ONE AND A HALF INCHES OF RAINFALL OVER SOME OF THE WETTER LOCALES BY THURSDAY MORNING. THIS WILL WIND UP BEING A COLDER STORM THAN ANYTHING WE HAVE SO FAR EXPERIENCED THIS SEASON. IN FACT...THIS SYSTEM MAY TAP INTO ENOUGH COLD AIR TO DROP SNOW LEVELS AS LOW AS 2500 FEET BY THE TIME THE PRECIPITATION WINDS DOWN EARLY THURSDAY AFTERNOON. AT THIS TIME...A SIGNIFICANT SNOW ACCUMULATION DOES NOT APPEAR LIKELY IN THE FOOTHILLS...ALTHOUGH THERE IS SOME POTENTIAL FOR MINOR SLUSHY ACCUMULATIONS CLOSER TO 3000 FEET. ANYONE PLANNING ON TRAVELING THROUGH THE SIERRA FOOTHILLS ON THURSDAY SHOULD BE PREPARED FOR POTENTIALLY SLIPPERY CONDITIONS. A WINTER STORM WARNING REMAINS IN EFFECT FOR ELEVATIONS ABOVE 3000 FEET THROUGH 4 PM THURSDAY WHERE HEAVY SNOW ACCUMULATIONS ARE EXPECTED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. JJ
Special weather statement, Dec 19, 6:15 PM PST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 615 PM PST WED DEC 19 2007 CORRECTED EXPIRATION TIME CAZ066-067-201215- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 615 PM PST WED DEC 19 2007 ...LOW SNOW LEVELS POSSIBLE BY THURSDAY MORNING... ANOTHER PACIFIC STORM WILL BRING PERIODS OF RAIN TO THE FOOTHILLS OF THE SIERRA OVERNIGHT. THE RAIN MAY BE HEAVY AT TIMES...WITH THE POTENTIAL FOR ONE TO ONE AND A HALF INCHES OF RAINFALL OVER SOME OF THE WETTER LOCALES BY THURSDAY MORNING. THIS WILL WIND UP BEING A COLDER STORM THAN ANYTHING WE HAVE SO FAR EXPERIENCED THIS SEASON. IN FACT...THIS SYSTEM MAY TAP INTO ENOUGH COLD AIR TO DROP SNOW LEVELS AS LOW AS 2500 FEET BY THE TIME THE PRECIPITATION WINDS DOWN EARLY THURSDAY AFTERNOON. AT THIS TIME...A SIGNIFICANT SNOW ACCUMULATION DOES NOT APPEAR LIKELY IN THE FOOTHILLS...ALTHOUGH THERE IS SOME POTENTIAL FOR MINOR SLUSHY ACCUMULATIONS CLOSER TO 3000 FEET. ANYONE PLANNING ON TRAVELING THROUGH THE SIERRA FOOTHILLS ON THURSDAY SHOULD BE PREPARED FOR POTENTIALLY SLIPPERY CONDITIONS. A WINTER STORM WARNING REMAINS IN EFFECT FOR ELEVATIONS ABOVE 3000 FEET THROUGH 4 PM THURSDAY WHERE HEAVY SNOW ACCUMULATIONS ARE EXPECTED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. JJ
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.